Kansas, 2022Damaging Wind in Kansas, June 26, 2022
June 26, 2022 · NWS SGF · 1 event in 1 county or zone
A severe storm developed in a line of thunderstorms causing wind damage before moving into southwestern Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe storm developed in a line of thunderstorms causing wind damage before moving into southwestern Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 25, 10:30 PM CST, 3 hours earlier.
Area forecast discussion, Jun 25, 10:30 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Springfield MO
1130 PM CDT Sat Jun 25 2022
Key Messages:
1. Today's heat will be replaced by much cooler weather for
Sunday and Monday with a cold frontal passage.
2. The cold front will bring a good chance for showers and
thunderstorms tonight, especially for areas along/north of I-44.
3. Dry weather is then expected for much of the rest of the week.
A weak front may bring some chances for rain by Friday and
Saturday.
.SHORT TERM...(This evening through Sunday)
Issued at 238 PM CDT Sat Jun 25 2022
Heat index values have hit the triple digits over the area this
afternoon with a heat advisory remaining in effect until 8 pm.
Relief is on the way with a strong shortwave now over the Dakotas
and upper Midwest supporting a strong cold front which has reached
IA-northwest MO-KS Flint Hills region. Upper level ridging is
still holding strong over the Mid South. Showers and storms are
expected to develop from eastern IA/IL southwest into MO along the
cold front, and a few of these storms might make it as far south
as central/south central MO before sunset or just after. Any
early activity farther south into southern MO will have to fight
the strong ridge aloft.
12z HREF ensemble guidance and subsequent HRRR runs show additional
and more widespread showers/storms are then expected, mainly
after midnight, as the front shifts south through the the cwfa.
Guidance actually has most of the late-night convection occurring
behind the front as low level (850mb) convergence increases
overnight. The late night convection looks elevated with a
marginal hail/wind risk expected (MUCAPE values on the order of
1000-2000 j/kg). Convection looks to weaken Sunday morning as the
low level convergence weakens.
Rainfall amounts are likely to be higher northwest of I-44. A few
pockets of heavier rain may occur with brief storm training from
west to east, but overall any rain will be welcome. With dry soil,
excessive runoff/flooding is unlikely.
Temperatures will be much cooler Sunday with some areas
struggling to reach 80F.
.LONG TERM...(Monday through Saturday)
Issued at 238 PM CDT Sat Jun 25 2022
Monday-Tuesday: Weak sfc high pressure will move in with cool
temperatures and dry weather. Temperatures look to be well below
normal.
Wednesday-Thursday: There is good general agreement in guidance
for this period. Warmer temperatures are expected as a broad 500mb
ridge shifts east into the area. Unfortunately, this will keep
the area dry as well.
Friday-Saturday: Ensemble guidance is in broad general agreement
in shifting a shortwave over the upper Midwest late in the week
with the tail end of a cold front trying to move south into
eastern KS/southern MO by Friday. This will open up the door with
a chance for storms, but there is not an overwhelming signal for
widespread rain at this point.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1127 PM CDT Sat Jun 25 2022
For the 06z TAFS, should see convection increase overnight tonight
and begin to affect the SGF/JLN TAF sites after 08z with chances
continuing into the mid morning hours as a front moves through the
area. VFR conditions expected outside of the convection, but will
likely see MVFR conditions within the convection and a chance for
a brief period of IFR within the stronger storms. Wind will become
northerly behind the front.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Jun 25, 10:35 PM CST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1135 PM CDT Sat Jun 25 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270445-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1135 PM CDT Sat Jun 25 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited hail risk.
Limited thunderstorm wind damage risk.
Elevated lightning risk.
Limited excessive rainfall risk
Limited non thunderstorm wind risk.
DISCUSSION...
Increased chances for showers and thunderstorms will arrive after
midnight with the passage of a cold front. A limited or marginal
risk for severe storms is expected with locally damaging wind
gusts and small hail.
Some downpours will be possible but the overall risk for
excessive rain and flooding is low due to dry soils from recent
dry weather.
.DAYS TWO THROUGH SEVEN...Sunday through Thursday.
A few storms will be possible early Sunday. A weak front may
bring a few storms again late in the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
Thunderstorm Wind, Crawford
- When
- June 26, 1:30 AM CST
- Where
- Crawford County, 0.47 mi S of Arcadia to 0.88 mi SE of Arcadia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.643, -94.630
Multiple large limbs of various sizes up to 6 inches in diameter were reported down across town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Damaging Winds in Missouri, June 26, 20222 injured · $56,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Rip Current in Florida, June 26, 20221 injured · 1 event
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028622.